Posted by: Worried | 2011-01-07

Re: Late period

Hi doc,

I did a pregnancy test and it was negative, but my period started last night (4 days late).

I am a bit worried as to what might be causing this as there are a few factors that could be the reason:

I was taking nur isterate for many years before i stopped taking birth control (TTC). I stopped taking it 2 years ago after having to be operated on for an ovarian cyst and the having it come back a month later and i do not use birth control at all now

I have also been taking Duromine 15 mg for about 6 months and have gone from 74.8 to 65kg. I know i am not eating properly (Iusually only eat once a day, and usually off a side plate) and most of the time i forget to drink water as well. I find that if i get a cut or sore it takes months to heal (my lip was split for 4 months) I bruise very easily also (my legs look like a poster campaign for abused women) I have also just finished writing exams for my degree (and walked away with distinctions in all 7 of my subjects which i got by drinking large amounts of strong coffee smoking too many cigarettes sleeping far too little and studying pretty much every minute i had when i was not working!). I also work a full time job.


what is the most likely cause?

Nur isterate still wearing off?
Bad Diet?

a combination of the three?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

It is time to slow down and start living a healthy life. Your currentl lifestyle can definately have an effect on your menstrual cycle as well as your weight. If you are not eating properly, you can most definately loose weight in a short period of time. If you are concerned, I suggest that you consult a doctor for a full examination and blood tests, to rule out any pathological cause.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.